Illinois Journal of Mathematics

On the Kähler structures over Quot schemes

Indranil Biswas and Harish Seshadri

Full-text: Open access

Abstract

Let $S^{n}(X)$ be the $n$-fold symmetric product of a compact connected Riemann surface $X$ of genus $g$ and gonality $d$. We prove that $S^{n}(X)$ admits a Kähler structure such that all the holomorphic bisectional curvatures are nonpositive if and only if $n<d$. Let $\mathcal{Q}_{X}(r,n)$ be the Quot scheme parametrizing the torsion quotients of $\mathcal{O}^{\oplus r}_{X}$ of degree $n$. If $g\geq 2$ and $n\leq 2g-2$, we prove that $\mathcal{Q}_{X}(r,n)$ does not admit a Kähler structure such that all the holomorphic bisectional curvatures are nonnegative.

Article information

Source
Illinois J. Math., Volume 57, Number 4 (2013), 1019-1024.

Dates
First available in Project Euclid: 1 December 2014

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1417442560

Digital Object Identifier
doi:10.1215/ijm/1417442560

Mathematical Reviews number (MathSciNet)
MR3285865

Zentralblatt MATH identifier
1304.14012

Subjects
Primary: 14C20: Divisors, linear systems, invertible sheaves 32Q05: Negative curvature manifolds 32Q10: Positive curvature manifolds

Citation

Biswas, Indranil; Seshadri, Harish. On the Kähler structures over Quot schemes. Illinois J. Math. 57 (2013), no. 4, 1019--1024. doi:10.1215/ijm/1417442560. https://projecteuclid.org/euclid.ijm/1417442560


Export citation

References

  • A. Bertram, Construction of the Hilbert scheme. Deformation theory I, available at http://www.math.utah.edu/~bertram/courses/hilbert.
  • E. Bifet, F. Ghione and M. Letizia, On the Abel–Jacobi map for divisors of higher rank on a curve, Math. Ann. 299 (1994), 641–672.
  • I. Biswas, On Kähler structures over symmetric products of a Riemann surface, Proc. Amer. Math. Soc. 141 (2013), 1487–1492.
  • I. Biswas, On the curvature of symmetric products of a compact Riemann surface, Arch. Math. (Basel) 100 (2013), 413–415.
  • M. Bökstedt and N. M. Romão, On the curvature of vortex moduli spaces, Math. Z. 277 (2014), 549–573.
  • F. Campana and T. Peternell, Projective manifolds whose tangent bundles are numerically effective, Math. Ann. 289 (1991), 169–187.
  • J.-P. Demailly, T. Peternell and M. Schneider, Compact complex manifolds with numerically effective tangent bundles, J. Algebraic Geom. 3 (1994), 295–345.
  • D. Eisenbud, The geometry of syzygies. A second course in commutative algebra and algebraic geometry, Graduate Texts in Mathematics, vol. 229, Springer, New York, 2005.
  • I. G. Macdonald, Symmetric products of an algebraic curve, Topology 1 (1962), 319–343.